Heat, Tulsa
- When
- June 13, 12:00 PM CST to 6:00 PM CST
- Where
- Tulsa forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Two young children entered their father's truck by themselves during the afternoon of June 13th in Tulsa, Oklahoma. They became locked in the vehicle for about five hours, and were found dead that evening, having succumbed to the extreme heat in the locked truck.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Two young children entered their father's truck by themselves during the afternoon of June 13th in Tulsa, Oklahoma. They became locked in the vehicle for about five hours, and were found dead that evening, having succumbed to the extreme heat in the locked truck. The high temperature reached 94 degrees that afternoon in Tulsa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 13, 11:07 AM CST, 53 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1207 PM CDT Sat Jun 13 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR TAF elements will prevail at all sites through the valid period. && .PREV DISCUSSION... /Issued 1015 AM CDT Sat Jun 13 2020/ DISCUSSION... Very narrow band of elevated showers across ERN OK continues to dissipate this morning. Forecast for the afternoon looks on track with lower 90s across most of the area with upper 80s across NW AR. Will update shortly to remove mention of showers. Remaining first period elements look in line as well. Updated ZFP/PFM/AFM out shortly. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....23
Hazardous Weather Outlook National Weather Service Tulsa OK 1252 PM CDT Sat Jun 13 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1252 PM CDT Sat Jun 13 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...No Hazards. EXTENDED DISCUSSION... Hot and dry weather will continue well into next week. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
1 heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Heat, Tulsa | 2020-06-13 | 4 | Female | Vehicle/Towed Trailer | Direct |
| Heat, Tulsa | 2020-06-13 | 3 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 899310.